ANNE M. BACON, M.D.; STUART A. ROSENBERG, M.D.
CYCLOPHOSPHAMIDE (Cytoxan; Mead Johnson and Company, Evansville, Indiana) is a potent cyototoxic agent that is widely used to treat a number of autoimmune disorders in patients unresponsive to conventional therapy. Although patients with connective tissue diseases are known to develop a hepatotoxic reaction to salicylates (1, 2), cyclophosphamide has not previously been proven to cause liver damage in these patients. We report a case of a patient with systemic lupus erythematosus who developed hepatitis after treatment with cyclophosphamide, both on initial therapy and again on rechallenge with the drug.
A 23-year-old black woman was found to have systemic lupus erythematosus
Learn more about subscription options.
Register Now for a free account.
BACON AM, ROSENBERG SA. Cyclophosphamide Hepatotoxicity in a Patient with Systemic Lupus Erythematosus. Ann Intern Med. 1982;97:62-63. doi: 10.7326/0003-4819-97-1-62
Download citation file:
Published: Ann Intern Med. 1982;97(1):62-63.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only